MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, NATURAL
Model Number G181H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure in 2019 and suture was used.The thread of the suture is easy to break during suturing.Another device from a different lot was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/05/2020.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.H-3 summary: one open sample of product was received for analysis.During the visual inspection of sample, the swage and attachment area were noted to be as expected.The barrel hole was examined for suture remnant and it was observed crushed.Marks on edge needle the end suture was cut appears to be by use of a surgical instrument.Marks were observed on the edge of the needle.According the sample condition, the assignable cause of performance breakage suture suggest an improper handling of the sample.In order to avoid this kind of damage the packages insert (ifu) cautions: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.Also, as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.

Brand Name
GUT CHR UD 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9577534
Report Number2210968-2020-00265
Device Sequence Number2197586
Product Code GAL
UDI-Device Identifier10705031037557
UDI-Public10705031037557
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberG181H
Device Catalogue NumberG181H
Device Lot NumberPCM918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/05/2020
Patient Sequence Number1